Tennessee, 2007

Hail and Damaging Wind in Tennessee, August 2, 2007

August 2, 2007 · NWS MEG · 2 events in 2 counties and zones

Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of August 2nd, 2007 over West Tennessee. Some of the thunderstorms produced large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

Daytime heating produced scattered showers and thunderstorms during the afternoon and evening hours of August 2nd, 2007 over West Tennessee. Some of the thunderstorms produced large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 2, 2:25 PM CST, 1 hour 50 minutes earlier.

Area forecast discussion, Aug 2, 2:25 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
325 PM CDT THU AUG 2 2007

.DISCUSSION...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE
MIDSOUTH AGAIN THIS AFTERNOON. THESE STORMS WILL CONTINUE INTO THE
EVENING HOURS AND THEN RAPIDLY DISSIPATE WITH THE LOSS OF DAYTIME
HEATING. THE DENSE HAZE THAT HAS BEEN PLAGUING THE AREA THE PAST
COUPLE OF DAYS EASED UP THIS AFTERNOON WITH VISIBILITIES ACROSS
MOST LOCATIONS REMAINING ABOVE 6 MILES. PATCHY FOG WILL AGAIN
DEVELOP AFTER MIDNIGHT SO HAVE ADDED WORDING FOR THIS IN THE
FORECAST. LOWS TONIGHT WILL BE WARM AND MUGGY WITH MOST LOCALES
ONLY DIPPING INTO THE LOW TO MID 70S.

SAME STORY DIFFERENT DAY TOMORROW AS HOT AND HUMID CONDITIONS
REMAIN ALONG WITH THE CHANCE OF ISOLATED THUNDERSTORMS DURING THE
AFTERNOON HOURS. MODELS HAVE NOT BEEN HANDLING THE AFTERNOON
CONVECTION VERY WELL SO DECIDED TO KEEP A SLIGHT CHANCE FOR
STORMS IN THE FORECAST BASED ON PREVIOUS DAY/S TRENDS. ANOTHER WARM
AND MUGGY NIGHT CAN BE EXPECTED SATURDAY NIGHT AS THUNDERSTORMS
DIE OFF QUICKLY AFTER SUNSET.

BY SUNDAY...A SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS THE
MIDWEST GIVING THIS AREA SOME MUCH NEEDED RAIN. UNFORTUNATELY...
LOOKS LIKE THE MIDSOUTH MISSES OUT ON THESE CHANCES FOR RAIN AS
ONLY A FEW DIURNALLY DRIVEN THUNDERSTORMS CAN BE EXPECTED SUNDAY
AFTERNOON.

MODELS ARE IN FAIR AGREEMENT IN THE LONG TERM REGARDING A STRONG
UPPER HIGH BUILDING ACROSS THE SOUTHEAST DURING THE START OF THE
WORK WEEK. WITH THIS UPPER HIGH AROUND...BELIEVE MOST AREAS WILL
BE DRY. THE EUROPEAN KEEPS THIS UPPER HIGH STRONG OVER THE EASTERN
HALF OF THE U.S. WHILE THE GFS BRINGS AN UPPER TROUGH ACROSS THE
MIDWEST ON TUESDAY. DECIDED TO LEAN MORE TOWARDS THE EUROPEAN AND
KEEP THE AREA VERY HOT AND DRY WITH HIGHS REMAINING ABOVE
SEASONAL NORMALS.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  76  97  76  97 /  20  20  10  10
MKL  72  95  70  95 /  20  20  10  10
JBR  73  96  72  96 /  20  20  10  10
TUP  73  96  72  96 /  20  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

KNS
Hazardous weather outlook, Aug 2, 2:53 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
353 PM CDT THU AUG 2 2007

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031130-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
353 PM CDT THU AUG 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH 8 PM CDT ACROSS THE
MIDSOUTH.  THE MAIN HAZARDS WITH ANY STRONG THUNDERSTORM THAT
DEVELOPS WILL BE GUSTY WINDS UP TO 45 MPH...LOCALLY HEAVY RAINFALL...
AND CONTINUOUS LIGHTNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE HOTTEST AIR OF THE SEASON WILL LIKELY MOVE INTO THE MIDSOUTH BY
THE END OF THIS WEEKEND. AFTERNOON TEMPERATURES IN THE MID TO UPPER
90S AND HIGH HUMIDITY WILL YIELD HEAT INDICIES NEAR 105 DEGREES.
HEAT ADVISORIES MAY BE NEEDED SUNDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KNS

In the hours before

Local storm report, Aug 2, 3:28 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
428 PM CDT THU AUG 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     HAIL             OLIVE BRANCH            34.95N 89.83W
08/02/2007  E1.00 INCH       DESOTO             MS   EMERGENCY MNGR

            QUARTER SIZED HAIL ON CHURCH ROAD NEAR INTERSECTION OF
            PLEASANT HILL RD AND CRAFT RD

&&

MRM
Special weather statement, Aug 2, 3:39 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
439 PM CDT THU AUG 2 2007

TNZ004-022215-
HENRY TN-
439 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HENRY COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 5 MILES NORTH OF SPRINGVILLE AT 439 PM CDT. THE
STORM WAS MOVING SLOWLY WESTWARD.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HENRY COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 515 PM CDT.
Special weather statement, Aug 2, 3:48 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
448 PM CDT THU AUG 2 2007

MSZ008-022215-
TATE MS-
448 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...TATE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF COLDWATER AT 448 PM CDT...
MOVING WEST AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN TATE COUNTY...INCLUDING THE CITY OF SENATOBIA...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 515 PM CDT.
Special weather statement, Aug 2, 4:00 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
500 PM CDT THU AUG 2 2007

TNZ048>050-022245-
LAUDERDALE TN-HAYWOOD TN-TIPTON TN-
500 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...HAYWOOD...LAUDERDALE AND
TIPTON COUNTIES.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 4 MILES SOUTH OF NUTBUSH AT 500 PM CDT...MOVING
WEST AT 5 TO 10 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN HAYWOOD...LAUDERDALE AND TIPTON COUNTIES...INCLUDING THE
CITIES OF COVINGTON AND RIPLEY...SHOULD MONITOR THIS STORM CLOSELY.
THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 545 PM CDT.
Special weather statement, Aug 2, 4:07 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
507 PM CDT THU AUG 2 2007

ARZ049-022230-
LEE AR-
507 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...LEE COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 9 MILES EAST OF BRICKEYS AT 507 PM CDT...MOVING
WEST AT 10 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN LEE COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 530 PM CDT.
Special weather statement, Aug 2, 4:15 PM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
515 PM CDT THU AUG 2 2007

ARZ036-022245-
CRITTENDEN AR-
515 PM CDT THU AUG 2 2007

THIS SIGNIFICANT WEATHER ALERT IS FOR...CRITTENDEN COUNTY.

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50
MPH WINDS WAS LOCATED 3 MILES SOUTH OF EARLE AT 515 PM CDT...MOVING
SOUTHWEST AT 5 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN CRITTENDEN COUNTY...INCLUDING THE CITY OF EARLE...SHOULD
MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN
EFFECT UNTIL 545 PM CDT.

The radar

The Paducah radar (KPAH), 106 km away, was scanning. The volume nearest the first event began at 22:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Gibson

When
August 2, 4:15 PM CST to 4:20 PM CST
Where
Gibson County, 2 mi SE of Cool Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.150, -89.105

Straight line winds knocked down a few trees along Baseline Road, 2 miles southeast of Cool Springs.

Hail, Tipton

When
August 2, 4:15 PM CST to 4:20 PM CST
Where
Tipton County, Drummonds
Measured
0.75 in hail
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.470, -89.920

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 57976, 57978.